Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 12, 2022, 5:32 AM CDT for Dickson County, Humphreys County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2022, 5:32 AM CDT (10:32 UTC)
- Expired
- Apr 12, 2022, 6:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Humphreys County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WUUS54 KOHX 121032
SVROHX
TNC043-085-121115-
/O.NEW.KOHX.SV.W.0039.220412T1032Z-220412T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
532 AM CDT Tue Apr 12 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Dickson County in Middle Tennessee...
East central Humphreys County in Middle Tennessee...
* Until 615 AM CDT.
* At 531 AM CDT, a severe thunderstorm was located near McEwen, or 10
miles east of Waverly, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dickson, White Bluff, McEwen, Burns and Charlotte.
This includes the following highways...
Interstate 40 between mile markers 164 and 181.
Interstate 840 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3628 8717 3626 8717 3625 8719 3623 8717
3621 8719 3621 8718 3619 8717 3607 8717
3606 8718 3598 8719 3600 8768 3611 8770
TIME...MOT...LOC 1031Z 256DEG 31KT 3606 8761
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Whitehead1 follow-up statement
288
WWUS54 KOHX 121059
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
559 AM CDT Tue Apr 12 2022
TNC085-121108-
/O.CAN.KOHX.SV.W.0039.000000T0000Z-220412T1115Z/
Humphreys TN-
559 AM CDT Tue Apr 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUMPHREYS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3628 8717 3626 8717 3625 8719 3623 8717
3621 8719 3621 8718 3619 8717 3607 8717
3606 8718 3598 8719 3600 8735 3621 8738
TIME...MOT...LOC 1058Z 256DEG 31KT 3612 8732
$$
TNC043-121115-
/O.CON.KOHX.SV.W.0039.000000T0000Z-220412T1115Z/
Dickson TN-
559 AM CDT Tue Apr 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR EASTERN DICKSON COUNTY...
At 558 AM CDT, a severe thunderstorm was located near Dickson, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Dickson, White Bluff, Burns and Charlotte.
This includes the following highways...
Interstate 40 between mile markers 172 and 181.
Interstate 840 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3628 8717 3626 8717 3625 8719 3623 8717
3621 8719 3621 8718 3619 8717 3607 8717
3606 8718 3598 8719 3600 8735 3621 8738
TIME...MOT...LOC 1058Z 256DEG 31KT 3612 8732
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:57 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 12, 2:57 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Nashville TN 257 AM CDT Tue Apr 12 2022 .DISCUSSION... Showers and thunderstorms are pushing across the mid-state at forecast time. A few spots in the Metro area got some small hail with one of the stronger cores, but mainly, these storms are just noise makers as surface based instability has been greatly lacking. Scattered storms will continue to push across the area through the morning hours, all of which should be of the general thunderstorm variety, before things should quiet down in the afternoon and early evening hours. This lull in activity should allow us warm well into the 70s. Two main points of interest will be the focus for the rest of the discussion. The first revolves around scattered thunderstorms that are expected to push northward late tonight, clipping the western half of Middle TN. Interestingly enough, the 00Z HRRR is suggesting this could come in the form of an MCV. This is not something that usually stands out in our CAMs, so this potential development is something that will need to be monitored around this time tonight for a wind threat. In addition, an MCV could provide a leftover boundary for development/intensification of our storms expected Wednesday night -- which is our second point of interest. Models continue to be very consistent with the timing and development of a very healthy line of showers and thunderstorms Wednesday evening into the early morning hours Thursday. While all of Middle TN runs the risk of a severe weather, the main area of focus continues to be along and west of I-65. This is where the best environment will reside for severe storms. Forecast soundings still show CAPE values ~1500 J/Kg, copious shear and 7 to 8 deg C/km mid-level lapse rates. All of these will provide ample opportunity for damaging winds, tornadoes and large hail. As I normally do, I've been trying to put my finger on some limiting factor -- something that this scenario is missing to keep us from having severe weather. Two things stick out to me: 1) the parent low (both the surface and upper support) is well off to the north. However, this may not matter, given the intensity of the overall system and the big negative tilt to the upper level low. 2) Because the surface low is so far north, the moisture surge isn't as high as I'd like to see for a big severe weather outbreak. There is a narrow band of these ~1500 J/Kg CAPE values that storms will have to feed off of, which is plenty, but for a widespread threat, I'd like to see it sitting in place, waiting for the front to move through it. I think these reasons are probably why the convective outlook is only at an Enhanced level at this time. Bottom line, even with just a narrow band of instability and plenty of organizational shear, this line could very well contain embedded supercellular structures and bowing segments, which is why we're still highlighting the wind and tornado threat. Let's not forget that these threats will more than likely be moving through Middle TN during the hours of darkness. Nocturnal storms are inherently more dangerous due to a lack of visual cues and people going to bed without having multiple ways of being woken up and getting to shelter. Please remain weather aware Wednesday, both in the morning and again Wednesday night. Thursday and Friday look quiet, so we'll have a chance to catch our breath before more precipitation moves into the mid-state over the weekend. Nothing looks severe at this time, but this active pattern we're in could keep things wet for the weekend and into the start of next week. Models aren't handling the arrival time/day of weather this weekend very well, so check back for the latest if you have outdoor plans this weekend. && .AVIATION... 06Z TAF DISCUSSION. Scattered showers and storms will bring MVFR cigs and visibilities to CKV and BNA through daybreak. CSV and MQY should see mostly vicinity activity, but few direct impacts from storms. After 18z a lag in precip should allow for mostly VFR conditions, however MVFR showers and lowering cigs will encroach on the midstate once again later in the evening. Winds will remain around or below 10 knots with a few gusts to 20 knots throughout the period. Expect mostly westerly winds through noon, then southwesterly winds Tuesday evening ahead of another round of showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Nashville 78 64 78 50 70 / 50 80 70 100 0 Clarksville 76 63 77 47 67 / 30 90 100 100 0 Crossville 72 60 75 52 67 / 60 30 10 100 10 Columbia 77 63 78 49 70 / 50 80 60 90 0 Lawrenceburg 77 63 78 51 70 / 50 70 40 90 10 Waverly 79 64 77 47 69 / 40 90 100 100 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........11
Hazardous weather outlook, Apr 12, 2:35 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 235 AM CDT Tue Apr 12 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-130745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 235 AM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Showers and thunderstorms will move through Middle TN after midnight tonight. A low-end damaging wind threat will accompany these storms. The main area of concern is west of I-65. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms are possible again Wednesday evening through the early morning hours on Thursday. Damaging wind gusts, tornadoes and large hail are all possible. While all of Middle TN will have these threats, the main area of concern will be along and west of I-65. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Special weather statement, Apr 11, 11:52 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
1152 PM CDT Mon Apr 11 2022
TNZ008-025>027-120530-
Dickson TN-Davidson TN-Cheatham TN-Sumner TN-
1152 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of Davidson,
northeastern Dickson, southwestern Sumner and Cheatham Counties
through 1230 AM CDT...
At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Ashland City, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland City, Nashville, Madison, Hendersonville, Goodlettsville,
Millersville, Forest Hills, Oak Hill, Coopertown, Belle Meade,
Lakewood, Pegram, Ridgetop, Hermitage, Old Hickory, Joelton, Pleasant
View, Charlotte, Berry Hill and Cheatham Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3605 8659 3617 8735 3632 8735 3632 8729
3635 8728 3636 8726 3637 8725 3638 8700
3637 8697 3639 8694 3639 8689 3637 8688
3637 8686 3638 8686 3635 8682 3636 8679
3639 8677 3640 8660
TIME...MOT...LOC 0451Z 276DEG 40KT 3626 8723
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Apr 12, 12:28 AM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1228 AM CDT Tue Apr 12 2022
TNZ008-027-028-120615-
Davidson TN-Wilson TN-Sumner TN-
1228 AM CDT Tue Apr 12 2022
...A strong thunderstorm will impact portions of central Davidson,
southwestern Sumner and northwestern Wilson Counties through 115 AM
CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or near Nashville, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Nashville, Madison, Hendersonville, Mount Juliet,
Goodlettsville, Lakewood, Hermitage, Rural Hill, Old Hickory,
Joelton, Green Hill, Bells Bend, Whites Creek, Beaman Park, Percy
Priest Lake, Gladeville and Bledsoe Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 8634 3608 8636 3617 8698 3628 8695
3632 8692
TIME...MOT...LOC 0526Z 269DEG 29KT 3624 8687
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Apr 12, 4:45 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
445 AM CDT Tue Apr 12 2022
TNZ023-024-121030-
Humphreys TN-Houston TN-
445 AM CDT Tue Apr 12 2022
...A strong thunderstorm will impact portions of central Houston and
Humphreys Counties through 530 AM CDT...
At 445 AM CDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge and
Hurricane Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3608 8796
3613 8792 3617 8792 3618 8793 3622 8795
3628 8795 3632 8766 3595 8759 3598 8801
TIME...MOT...LOC 0945Z 268DEG 20KT 3609 8800
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Apr 12, 5:17 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
517 AM CDT Tue Apr 12 2022
TNZ024>026-057-059-121100-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
517 AM CDT Tue Apr 12 2022
...A strong thunderstorm will impact portions of Dickson,
northwestern Williamson, south central Cheatham, northeastern
Humphreys and northeastern Hickman Counties through 600 AM CDT...
At 517 AM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 9 miles east of Waverly, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, Waverly, White Bluff, Kingston Springs, McEwen, Burns,
Fairview, Hurricane Mills, Charlotte, Vanleer and Bon Aqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3615 8785 3620 8760 3618 8757 3621 8754
3629 8711 3595 8709 3596 8786
TIME...MOT...LOC 1017Z 263DEG 34KT 3606 8762
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:46 PM CDT | Special Weather Statement | OHX | Houston | 29 min |
| Apr 11, 11:52 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 38 min |
| Apr 12, 12:28 AM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Apr 12, 1:34 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Sumner | 3 hr |
| Apr 12, 4:45 AM CDT | Special Weather Statement | OHX | Houston, Humphreys | 45 min |
| Apr 12, 5:17 AM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 43 min |
| Apr 12, 5:49 AM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Apr 12, 6:15 AM CDT | Special Weather Statement | OHX | Davidson, Dickson | 45 min |
| Apr 12, 7:08 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson | 112 min |
| Apr 12, 7:16 AM CDT | Special Weather Statement | OHX | Rutherford | 44 min |
| Apr 12, 7:31 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 17 min |
| Apr 12, 8:31 AM CDT | River Flood Advisory | OHX | Davidson | 5 hr |
| Apr 12, 8:34 AM CDT | River Flood Advisory | OHX | Davidson | 19 min |
| Apr 12, 8:53 AM CDT | River Flood Warning | OHX | Davidson | 4 hr |
| Apr 12, 9:04 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 116 min |
| Apr 12, 9:52 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Apr 12, 9:53 AM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 12, 9:54 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Apr 12, 1:08 PM CDT | River Flood Advisory | OHX | Cheatham | 118 min |
| Apr 12, 2:35 PM CDT | Flood Watch | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.